Alert archive / Illinois / High Wind Warnings in 2016
High Wind Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this high wind warning at Feb 19, 2016, 9:41 AM CST for 12 counties in Illinois; Lake County, Porter County, Indiana. It took effect at Feb 19, 2016, 11:00 AM CST. It was in force for 7 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2016, 9:41 AM CST (15:41 UTC)
- In effect from
- Feb 19, 2016, 11:00 AM CST
- Expired
- Feb 19, 2016, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Grundy County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 42 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 11:16 AM CST | NON-TSTM WND GST 61 | Rockford Airport, IL | |
| Feb 19, 11:19 AM CST | NON-TSTM WND GST 61 | Waukegan, IL | 53 KT GUST AT WAUKEGAN REGIONAL AIRPORT. |
| Feb 19, 12:00 PM CST | NON-TSTM WND DMG | 2 N Ottawa, IL | SMALL HIGH PROFILE TRUCK BLOWN OFF ILLINOIS HIGHWAY 23. RECEIVED THROUGH SOCIAL MEDIA. TIME ESTIMATED PER OBSERVED HIGHEST GUSTS IN THAT AREA. |
| Feb 19, 12:17 PM CST | NON-TSTM WND DMG | 4 E Aurora, IL | TREE UPROOTED AT FOX VALLEY CENTER DRIVE...OFF OF EAST NEW YORK STREET AND ROUTE 59. REPORT RELAYED VIA TWITTER. |
| Feb 19, 12:55 PM CST | NON-TSTM WND DMG | Morris, IL | PORTION OF ROOF BLOWN OFF BUILDING AT 534 BEDFORD ROAD JUST BEFORE 1PM. REPORT IN MORRIS HERALD-NEWS. |
| Feb 19, 2:15 PM CST | NON-TSTM WND DMG | Glen Ellyn, IL | SECTION OF ROOF PARTIALLY TORN AWAY ON A BUILDING AT COLLEGE OF DUPAGE. |
| Feb 19, 2:45 PM CST | NON-TSTM WND GST 70 | Gary, IN | 61 KT GUST AT GARY AIRPORT. |
| Feb 19, 3:30 PM CST | NON-TSTM WND DMG | Bensenville, IL | POWERPOLE SNAPPED IN HALF ON MEYER NEAR FOSTER. REPORT/PHOTO RELAYED VIA TWITTER. |
| Feb 19, 3:30 PM CST | NON-TSTM WND DMG | Munster, IN | ROOF DAMAGE TO A STORE. TIME APPROXIMATE. PHOTO/REPORT RELAYED VIA TWITTER. |
| Feb 19, 3:30 PM CST | NON-TSTM WND DMG | Yorkville, IL | ROOF DAMAGE TO CROSS LUTHERAN CHURCH. REPORT/PHOTO VIA FACEBOOK. |
| Feb 19, 4:00 PM CST | NON-TSTM WND DMG | 2 Ne La Salle, IL | OVERTURNED TRACTOR TRAILER ON I-39 SOUTHBOUND JUST SOUTH OF THE I-80/I-39 INTERCHANGE. PHOTO/REPORT RELAYED VIA FACEBOOK. TIME APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 1103 m²/s²
- 0-3 km storm-relative helicity
- 1318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS73 KLOT 191541 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 941 AM CST FRI FEB 19 2016 ...VERY STRONG AND POTENTIALLY DAMAGING WINDS TODAY... ILZ003>006-008-010>014-019>022-INZ001-002-192345- /O.NEW.KLOT.HW.W.0001.160219T1700Z-160220T0000Z/ /O.EXT.KLOT.WI.Y.0001.000000T0000Z-160219T1700Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-LAKE IN-PORTER- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...GARY...VALPARAISO 941 AM CST FRI FEB 19 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...LATE MORNING THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST INCREASING TO 30 TO NEARLY 40 MPH AT TIMES... WITH GUSTS TO 60 MPH. WIND WILL BECOME WEST THIS AFTERNOON. * IMPACTS...STRONG WINDS WILL MAKE FOR VERY HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. WINDS COULD ALSO CAUSE PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ023-032-033-039-INZ010-011-019-192345- /O.CON.KLOT.WI.Y.0001.000000T0000Z-160220T0000Z/ KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON... MOROCCO...RENSSELAER...FOWLER 941 AM CST FRI FEB 19 2016 /1041 AM EST FRI FEB 19 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS EVENING... * TIMING...LATE MORNING THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST INCREASING TO 25 TO NEARLY 40 MPH AT TIMES... WITH GUSTS OF 50 TO POSSIBLY CLOSE TO 60 MPH POSSIBLE. WIND WILL BECOME WEST THIS AFTERNOON. * IMPACTS...STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS COULD ALSO CAUSE MINOR DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ KJB
2 follow-up statements
722 WWUS73 KLOT 192119 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 319 PM CST FRI FEB 19 2016 ...VERY STRONG AND POTENTIALLY DAMAGING WINDS THROUGH LATE AFTERNOON... ILZ003>006-008-010>014-019>022-INZ001-002-200000- /O.CON.KLOT.HW.W.0001.000000T0000Z-160220T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-LAKE IN-PORTER- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...GARY...VALPARAISO 319 PM CST FRI FEB 19 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH LATE THIS AFTERNOON. * WINDS...WEST 30 TO NEARLY 40 MPH AT TIMES...WITH GUSTS AROUND 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE FOR VERY HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. WINDS COULD ALSO CAUSE PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ023-032-033-039-INZ010-011-019-200000- /O.CON.KLOT.WI.Y.0001.000000T0000Z-160220T0000Z/ KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON... MOROCCO...RENSSELAER...FOWLER 319 PM CST FRI FEB 19 2016 /419 PM EST FRI FEB 19 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS EVENING... * TIMING...THROUGH LATE THIS AFTERNOON. * WINDS...WEST 25 TO 35 MPH AT TIMES...WITH GUSTS OF 50 TO POSSIBLY CLOSE TO 60 MPH POSSIBLE. * IMPACTS...STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS COULD ALSO CAUSE MINOR DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ KJB
420 WWUS73 KLOT 200004 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 604 PM CST FRI FEB 19 2016 ILZ003>006-008-010>014-019>022-INZ001-002-200115- /O.EXP.KLOT.HW.W.0001.000000T0000Z-160220T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-LAKE IN-PORTER- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...GARY...VALPARAISO 604 PM CST FRI FEB 19 2016 ...HIGH WIND WARNING HAS EXPIRED... WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS EVENING. $$ ILZ023-032-033-039-INZ010-011-019-200115- /O.EXP.KLOT.WI.Y.0001.000000T0000Z-160220T0000Z/ KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON... MOROCCO...RENSSELAER...FOWLER 604 PM CST FRI FEB 19 2016 /704 PM EST FRI FEB 19 2016/ ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Feb 19, 5:33 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 19, 5:33 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
533 AM CST FRI FEB 19 2016
.SHORT TERM...
329 AM CST
THROUGH SUNDAY...
QUITE AN INTERESTING DAY AHEAD METEOROLOGICALLY AS STRONG AND
FAST MOVING CYCLONE PASSES TO OUR NORTH RESULTING IN STRONG TO
POTENTIALLY DAMAGING WINDS AND RECORD OR NEAR RECORD WARMTH.
RECORD AND IN SOME CASES ALL TIME MONTHLY RECORD WARM
TEMPERATURES WERE OBSERVED THURSDAY AFTERNOON IN THE SAME WARM
SECTOR HEADED FOR OUR AREA TODAY. TEMPS THURSDAY AFTERNOON CLIMBED
INTO THE 80S AND EVEN A COUPLE 90 DEGREE READINGS IN KANSAS AND
OKLAHOMA THURSDAY. IN FACT...AT 3 AM THE TEMPERATURES OVER EASTERN
KS...SOUTHEASTERN NEBRASKA AND OVER WESTERN MISSOURI ARE IN THE
MID TO EVEN UPPER 60S WHICH IS 40-45F ABOVE NORMALS LOWS IN MANY
CASES. IT IS THIS AIR MASS THAT WILL COME SCREAMING INTO OUR AREA
ON VERY POWERFUL WINDS TODAY.
LOCALLY TEMPERATURES HAVE ALREADY BEGUN TO CLIMB AND ANTICIPATE
THIS TREND TO CONTINUE WITH SOME AREAS LIKELY REACHING 50F PRIOR
TO SUNRISE. THE TEMPERATURE FORECAST FOR TODAY IS COMPLICATED BY
THE ERRORS IN THE SNOW DEPTH INITIALIZATION IN THE AMERICAN
MODELS...PARTICULARLY THE NAM...WHICH IS RESULTING IN A VERY LARGE
COLD BIAS. THE ECMWF GUIDANCE HAS BEEN CONSISTENT WITH TEMPS AND
BY FAR HAS THE BEST HANDLE ON TEMPS OVERNIGHT...LENDING CONFIDENCE
TO ITS FORECAST OF NEAR RECORD HIGH TEMPS FOR TODAY. THE ECMWF MOS
GUIDANCE HAS HIGH TEMPS OF 63 RFD...65 FOR ORD AND MDW...AND 68 AT
PNT. HAVE BUMPED UP HIGH TEMPS A BIT FURTHER FROM PREVIOUS
FORECAST FOR TODAY GIVEN ANTICIPATED SUNSHINE (NOT THAT ITS A
REQUIREMENT GIVEN MID 60S AT 3AM IN NW MO) AND STRONG WINDS. WEAK
PACIFIC COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
COULD RESULT IN TEMPS FALLING THIS AFTERNOON OVER MAINLY WESTERN
PORTIONS OF THE CWA...THOUGH PROBABLY ONLY INTO THE 50S WHICH IS
STILL UNSEASONABLY WARM.
OTHER CONCERN TODAY IS WITH THE WINDS. UNFORTUNATELY...THE LIKELY
ERRONEOUS 2M TEMPS FORECAST TODAY BY THE GFS AND IN PARTICULAR
THE NAM LEAD TO GREATER UNCERTAINTY IN WIND FORECAST. THE WIND
FIELDS WITH THIS SYSTEM ARE REALLY...REALLY IMPRESSIVE AND GIVEN
THE FORECASTED VERY WARM TEMPERATURES MIXING WILL BE DEEPER THAN
FORECAST BY THE NAM AND GFS WHICH COULD TAP INTO THE EVEN STRONGER
WINDS ALOFT. IT REALLY IS A PRETTY CLASSIC HIGH WIND SET-UP WITH
LOW AND MID LEVEL JETS PERFECTLY ALIGNED AND MOVING ACROSS
NORTHERN ILLINOIS THIS AFTERNOON WITH THE MARRYING THE WIND
FIELDS. STRONG PRESSURE RISES THIS AFTERNOON WILL FURTHER HELP
THESE GUSTS MAKE IT TO THE SURFACE AND AM CONCERNED THAT WE COULD
REACH HIGH WIND WARNING CRITERIA (40+ MPH SUSTAINED AND/OR GUSTS
58+ MPH) TODAY. CONFIDENCE ISNT HIGH ENOUGH TO PULL THE TRIGGER ON
A HIGH WIND WARNING..SO WILL JUST CONTINUE THE ADVISORY BUT MAX
OUT WIND SPEEDS IN THE ADVISORY TO THE TOP OF CRITERIA AND MENTION
POTENTIAL FOR PERIOD OF STRONGER WINDS.
TODAY'S CYCLONE WILL MOVE AWAY TONIGHT WITH DIMINISHING WINDS.
WHILE COLD FRONT WILL MOVE ACROSS THE AREA TODAY...THE AIR MASS
BEHIND THIS FRONT IS OF PACIFIC ORIGIN AND WHEN TRANSPORTED OVER
THE ROCKIES DOWNSLOPE WARMING DRAMATICALLY WARMS THE AIR MASS AND
TOMORROW SHOULD BE ANOTHER UNSEASONABLY MILD AND SOMEWHAT BREEZY
DAY...BUT NOT AS WARM OR WINDY AS TODAY.
IZZI
&&
.LONG TERM...
329 AM CST
SUNDAY NIGHT THROUGH FRIDAY...
ANOTHER...SECONDARY COLD FRONT WILL MOVE THROUGH SAT NIGHT AND
BEHIND THIS FRONT AN AIR MASS OF CANADIAN ORIGINS WILL SPILL
SOUTHWARD AND PROVIDE ANOTHER STEP DOWNWARD IN TEMPS SUNDAY.
SOUTHERN STREAM SHORTWAVE...MUCH MORE PRONOUNCED IN THE
ECMWF...COULD SKIRT BY CLOSE ENOUGH TO BRING OUR SOUTHERN CWA A
CHANCE OF SOME SHOWERS SUNDAY NIGHT. OTHERWISE EXPECT DRY
CONDITIONS...EVEN WITH COLD FRONTAL PASSAGES STAGGERED ABOUT EVERY
24-30 HOURS THROUGH THE WEEKEND.
TEMPERATURES NEXT WEEK SHOULD BE MUCH MORE TYPICAL OF LATE
FEBRUARY WITH HIGHS MAINLY IN THE 30S. MEDIUM RANGE MODELS ARE IN
SOMEWHAT DECENT AGREEMENT ON AMPLIFYING A LONG WAVE TROUGH OVER
EASTERN NOAM MID-WEEK...WHICH COULD COOL TEMPS DOWN A BIT BELOW
AVERAGE FOR MID-LATE WEEK. OPERATIONAL GFS/ECMWF DIFFER ON THE
MAGNITUDE OF THE COLD AIR IN OUR AREA...BUT AT THIS DISTANCE
NEITHER LOOKS ANYWHERE NEAR AS COLD AS OUR PREVIOUS COLD SPELL.
PRECIPITATION CHANCES LOOK LOW THROUGH NEXT WEEK...THOUGH SOME
LIGHT SNOW SHOWERS OR FLURRIES ARE POSSIBLE WITH THE SHORTWAVE
WHICH HELPS AMPLIFY THE EASTERN TROUGH MID-WEEK.
IZZI
&&
.CLIMATE...
NEAR RECORD HIGHS ARE POSSIBLE ACROSS THE AREA ON FRIDAY. THE LAST
TIME A 60 DEGREE TEMPERATURE HAS BEEN REPORTED DURING FEBRUARY AT
OHARE WAS BACK ON FEBRUARY 10TH 2009.
THE RECORD HIGH TEMPERATURES FOR CHICAGO OHARE FOR FRIDAY
FEBRUARY 19TH IS 65 DEGREES...WHICH WAS SET IN 1930.
THE RECORD HIGH TEMPERATURES FOR ROCKFORD FOR FRIDAY FEBRUARY
19TH IS 63 DEGREES...WHICH WAS SET IN 1930.
KJB
&&
.FIRE WEATHER...
355 AM CST
VERY STRONG WINDS WILL RESULT IN A HEIGHTENED FIRE DANGER THIS
AFTERNOON. RED FLAG WARNING CRITERIA IS NOT EXPECTED TO BE
MET...HOWEVER INTENSE WINDS WILL MAKE IT DIFFICULT TO CONTROL ANY
FIRES (WILD OR OTHERWISE) WHICH DO OCCUR. RH VALUES THIS AFTERNOON
ARE ONLY OFFICIALLY FORECAST TO DROP TO AROUND 35 PERCENT SOUTH OF
I-80...AND ABOUT 45 PERCENT NORTH...BUT IT IS POSSIBLE THAT BETTER
MIXING COULD ALLOW DEWPOINTS TO FALL LOWER THAN FORECAST. THE
10-HOUR FUEL STICK MOISTURE VALUES ARENT PARTICULARLY LOW
EITHER AND FAIRLY HIGH NEAR THE WI BORDER...HOWEVER QUICKER DRYING
FUELS COULD BE SUSCEPTIBLE TO FIRES.
IZZI
&&
.AVIATION...
FOR THE 12Z TAFS...
WINDS REMAIN THE PRIMARY CONCERN FOR TODAY. STRONG PRESSURE FALLS
AHEAD OF AN APPROACHING DEEPENING LOW AND A STRONG PRESSURE
GRADIENT BETWEEN THE APPROACHING LOW AND A LARGE AREA OF HIGH
PRESSURE OVER THE ERN CONUS HAVE COMBINED TO DRIVE SLY WINDS WITH
GUSTS TO 30KT ALREADY THIS MORNING. MAIN CHANGE TO THE GOING
FORECAST IS TO INCREASE WIND SPEEDS AND GUSTS WITH MAX GUSTS THIS
AFTERNOON TO 45KT. FEEL THAT SKY COVER WILL BE LOWER THAN
PREVIOUSLY ANTICIPATED WITH ONLY A SCT050...WHICH WOULD LEAD TO
MIXING DOWN OF STRONGER WINDS EARLIER..AND ULTIMATELY DEEPER
MIXING THIS AFTERNOON TAPPING THE STRONGER WINDS ALOFT. MUCH OF
THE LATEST MODEL GUIDANCE IS INDICATING 50-55KT WINDS AT THE TOP
OF THE MIXED LAYER THIS AFTERNOON...SO THERE IS THE POTENTIAL FOR
OCCASIONAL HIGHER GUSTS AS WELL.
AS WINDS VEER TO WSWLY THIS EVENING...FOLLOWING THE PASSAGE OF A
COLD FRONT...EXPECT THAT GUSTINESS SHOULD CONTINUE THROUGH THE
EVENING AND INTO THE OVERNIGHT HOURS AS STRONG PRESSURE RISES ARE
GENERATED BETWEEN THE EXITING LOW AND HIGH PRESSURE BUILDING OVER
THE NRN PLAINS AND UPPER MISSISSIPPI VALLEY. BY LATE
TONIGHT...GUSTINESS SHOULD FINALLY DIMINISH AS THE SFC HIGH BUILDS
ACROSS THE REGION AND THE LOWER LEVELS CAN DECOUPLE WITH THE
DEVELOPMENT OF A STRONG NOCTURNAL INVERSION. AT THIS POINT...LLWS
WILL BECOME A CONCERN ONCE AGAIN AS WINDS ABOVE THE INVERSION
SHOULD STILL BE ARND 50-55KT WHILE SFC WINDS DIMINISH TO 10-15KT.
KREIN
&&
.MARINE...
300 AM CST
WITH STRONG HIGH PRESSURE OVER THE EAST COAST AND DEEPENING LOW
PRESSURE TRACKING ACROSS THE NRN PLAINS...SOUTH GALES HAVE RAMPED
UP OVER ALL OF LAKE MICHIGAN. THE LOW SHOULD TRACK ACROSS THE
UPPER GREAT LAKES BY EARLY EVENING. WINDS WILL VEER TO THE WEST
AND REMAIN GALES TO ARND 40KT IN STRONG COLD ADVECTION AND STRONG
PRESSURE RISES BEHIND THE EXITING LOW. WINDS SHOULD BEGIN TO
SUBSIDE LATE FRIDAY NIGHT INTO SATURDAY MORNING AS THE PRESSURE
GRADIENT OVER THE LAKE WEAKENS. HIGH PRESSURE IS EXPECTED TO BUILD
OUT OF CANADA AND SPREAD ACROSS THE WESTERN GREAT LAKES REGION
SUNDAY...LEADING TO A WIND SHIFT TO NORTHERLY...BUT WITH CONTINUES
DIMINISHING WIND SPEEDS. THE CENTER OF THE HIGH IS EXPECTED TO
SLIDE ACROSS THE LAKE SUNDAY NIGHT AND MONDAY MORNING...BRINGING A
PERIOD OF GENERALLY LIGHT AND VARIABLE WINDS BEFORE SETTING UP TO
SELY AGAIN AS THE HIGH MOVES OFF TO THE EAST AND NEW LOW PRESSURE
DEVELOPS OVER THE NRN PLAINS EARLY NEXT WEEK.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039...9 AM FRIDAY TO 6 PM FRIDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...9 AM FRIDAY
TO 6 PM FRIDAY.
LM...GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
LMZ779 UNTIL 4 AM SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Feb 19, 4:21 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 421 AM CST FRI FEB 19 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 201030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 421 AM CST FRI FEB 19 2016 /521 AM EST FRI FEB 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. SOUTHWEST TO WEST WINDS WILL GUST OVER 50 MPH AT TIMES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-201030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 421 AM CST FRI FEB 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALES ARE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-201030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 421 AM CST FRI FEB 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALES ARE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && IZZI VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 10:17 AM CST | Gale Warning | LOT | 17 hr | |
| Feb 19, 10:17 AM CST | Storm Warning | LOT | 8 hr |
Nearby
High Wind Warnings in Illinois, 2016High Wind Warnings in Indiana, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.